Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 222, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 26, 2003, 3:02 PM CDT for Terrell County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2003, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 26, 2003, 4:15 PM CDT
- In force
- 73 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 178 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1524 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
198
WUUS54 KMAF 262002
SVRMAF
TXC443-262115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
302 PM CDT THU JUN 26 2003
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TERRELL COUNTY IN SOUTHWEST TEXAS
* UNTIL 415 PM CDT
* AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM OVER THE TERRELL GAS PLANT...OR ABOUT 22
MILES SOUTH OF SHEFFIELD...MOVING SOUTH AT 5 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
SANDERSON AND THE TERRELL GAS PLANT
LARGE HAIL TO THE SIZE OF NICKELS...DAMAGING WINDS TO 60 MPH...AND VERY
HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A
SUBSTANTIAL SHELTER.
LAT...LON 3013 10252 3027 10250 3030 10238 3061 10238
3064 10207 3066 10160 3025 10175 3008 10175
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:57 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 26, 2:57 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT THU JUN 26 2003
THUNDERSTORMS FIRING ALONG AND BEHIND FRONTAL BOUNDARY...WHICH
STRETCHES FROM THE GUADALUPE MOUNTAINS TO THE LEE OF THE DAVIS
MOUNTAINS...THEN EAST ACROSS THE LOWER TRANS PECOS. ATMOSPHERE IS
MODERATELY TO VERY UNSTABLE ALONG THE FRONT AS MOISTURE POOLS ALONG
IT...WITH DEWPOINTS NEAR 70 NOSING NORTHWEST THROUGH TERRELL AND
PECOS COUNTIES. AT LEAST MODERATELY UNSTABLE ATMOSPHERE AHEAD OF THE
FRONT AS EVIDENCED BY CONVECTION DEVELOPING OVER PRESIDIO AND
BREWSTER COUNTIES.
COPIOUS AMOUNTS OF MOISTURE ALONG WITH SLOW TSRA MOVEMENT POSES A
FLASH FLOOD THREAT. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR LOCATIONS ALONG AND SOUTH OF THE FRONT AS ANY OF THESE
THUNDERSTORMS WILL YIELD RAINFALL RATES OVER ONE AND A HALF INCHES
PER HOUR...IN SOME CASES OVER ALREADY SATURATED GROUND.
PRECIPITATION DOESNT LOOK AS LIKELY FURTHER NORTHEAST WITH LOW
LEVEL FOCUS AND MINIMAL LIFT FURTHER SOUTH...SO WILL LESSEN POPS
FROM SOUTHWEST TO NORTHEAST. WILL HAVE TO MONITOR THE RIO GRANDE
SINCE A FEW POINTS HAVE REACHED ACTION STAGE IN THE LAST SEVERAL
DAYS.
WILL RELEGATE POPS TO THE MOUNTAINS FRIDAY SINCE FRONT HAS GOOD
MOMENTUM AND HIGHER THETA-E AIR PERSISTS THERE. COOLER TEMPERATURES
WILL LAST THROUGH FRIDAY...THEN REBOUND SATURDAY AND SUNDAY AS UPPER
HIGH BEGINS TO BUILD BACK OVER THE CWA FROM THE WEST. CURRENT GRIDS
HAVE A GOOD HANDLE ON THIS...SO WILL CHANGE LITTLE.
INITIAL NUMBERS FOLLOW.
MAF BB 63/85 66/91 67 200
CNM EB 64/88 65/95 67 324
MRF TB 60/82 60/84 58 634
FST EB 65/88 67/93 69 511
.MAF...
TX...TORNADO WATCH UNTIL 700 PM CDT TXZ057-058-074-075-079>082.
FLASH FLOOD WATCH THROUGH TONIGHT TXZ057-058-074-075-079>082.
NM...NONE.
AKLHazardous weather outlook, Jun 26, 3:00 PM CDT, 2 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT THU JUN 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A LARGE PART OF SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING AND TONIGHT. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE WEATHER THIS EVENING WILL BE IN SOUTHWEST TEXAS SOUTH AND WEST OF THE PECOS RIVER...ALONG AND SOUTH OF AN ORLA...TO PECOS...TO BAKERSFIELD LINE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...ESPECIALLY SOUTH AND WEST OF THE PECOS RIVER IN SOUTHWEST TEXAS. THUNDERSTORMS THIS EVENING AND TONIGHT WILL ALSO BE SLOW MOVING AND WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. LOCAL STORM TOTAL RAINFALL IN EXCESS OF 3 INCHES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS EVENING. 12
In the hours before
Special weather statement, Jun 26, 1:34 PM CDT, 1 hour 28 minutes before
TXZ057-058-074-075-079>082-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CDT THU JUN 26 2003 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 700 PM CDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN SOUTHWEST TEXAS... BREWSTER...CULBERSON...JEFF DAVIS...PECOS...PRESIDIO...REEVES AND TERRELL THIS TORNADO WATCH INCLUDES THE CITIES OF... ALPINE...BAKERSFIELD...DRYDEN...FORT DAVIS...FORT STOCKTON... LAJITAS...MARATHON...MARFA...PANTHER JUNCTION...PECOS...PRESIDIO... SANDERSON...SHEFFIELD AND VAN HORN
Special weather statement, Jun 26, 1:37 PM CDT, 1 hour 25 minutes before
TXZ057-058-074-075-079>082-270000- SPECIAL WEATHER STATEMENT...ADDED CTA NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT THU JUN 26 2003 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 700 PM CDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN SOUTHWEST TEXAS... BREWSTER...CULBERSON...JEFF DAVIS...PECOS...PRESIDIO...REEVES AND TERRELL THIS TORNADO WATCH INCLUDES THE CITIES OF... ALPINE...BAKERSFIELD...DRYDEN...FORT DAVIS...FORT STOCKTON... LAJITAS...MARATHON...MARFA...PANTHER JUNCTION...PECOS...PRESIDIO... SANDERSON...SHEFFIELD AND VAN HORN A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. IN ADDITION...LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL...AND DEADLY LIGHTNING ARE ALSO POSSIBLE. IF YOU ARE IN OR NEAR TO THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE PREPARED TO SEEK SAFE SHELTER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:33 PM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jun 26, 1:28 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 77 min |
| Jun 26, 2:10 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 80 min |
| Jun 26, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 61 min |
| Jun 26, 3:30 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.